English 1.1

18 Questions | Total Attempts: 355

SettingsSettingsSettings
Grammar Quizzes & Trivia

Continuation of 38


Questions and Answers
  • 1. 
    A client who has returned to the unit after arterial revascularization states that pain similar to that before the procedure is felt in the affected limb. Which is the nurse’s best action?
    • A. 

      Notifying the surgeon

    • B. 

      Elevating the extremity

    • C. 

      Administering pain medication

    • D. 

      Placing a warm blanket on the operative limb

  • 2. 
    In monitoring the client recovering from aortofemoral bypass surgery, which clinical manifestations are consistent with compartment syndrome?
    • A. 

      Elevated temperature and diaphoresis

    • B. 

      Loss of sensation and pallor proximal to surgical site

    • C. 

      Swelling, pain, and tension of affected limb

    • D. 

      Increased pulse amplitude and warmth below surgical site

  • 3. 
    Which nursing action is indicated for the client who has developed compartment syndrome after aortoiliac bypass graft surgery for peripheral arterial disease?
    • A. 

      Performing passive range-of-motion exercise on the affected limb to increase flexibility

    • B. 

      Preparing the client for return to the operative suite for surgical correction

    • C. 

      Medicating the client for pain and placing the client in a knee-chest position

    • D. 

      Loosening the dressing and elevating the extremity to the level of the heart

  • 4. 
    Which monitoring technique being performed by a new graduate nurse should be questioned in the client with an unrepaired abdominal aortic aneurysm?
    • A. 

      Measurement of abdominal girth

    • B. 

      Observation of abdominal wall movement

    • C. 

      Auscultation of any area of the abdomen

    • D. 

      Palpation of the abdominal midline area

  • 5. 
    A client with a diagnosed abdominal aortic aneurysm (AAA) develops lower back pain radiating to the groin. Which is the nurse’s interpretation of this information?
    • A. 

      The aneurysm has become obstructed.

    • B. 

      The aneurysm may be undergoing expansion.

    • C. 

      The client is experiencing inflammation of the aneurysm.

    • D. 

      The client is experiencing normal sensations associated with this condition.

  • 6. 
    In assessing the client with an aortic aneurysm before surgery, a nurse notes that the client’s systolic blood pressure has increased by 30 mm Hg compared with the reading 1 hour ago. What is the nurse’s best first action?
    • A. 

      Measuring abdominal girth

    • B. 

      Auscultating the abdomen

    • C. 

      Increasing the IV rate

    • D. 

      Measuring blood pressure in both arms

  • 7. 
    A nurse is caring for a client who has undergone surgical repair of an AAA. The client has developed coolness of the extremities and complains of a bloated feeling in the abdomen. What is the nurse’s best action?
    • A. 

      Measuring the abdominal girth and check pulses

    • B. 

      Raising the head of the bed to 90 degrees

    • C. 

      Measuring the cardiac output

    • D. 

      Irrigating the Foley catheter

  • 8. 
    Which instructions would be most appropriate to include in a teaching plan for a client ready to be discharged after the repair of an AAA?
    • A. 

      “You may drive your car any time.”

    • B. 

      “Avoid sleeping on your left side.”

    • C. 

      “Avoid lifting heavy objects for about 3 months.”

    • D. 

      “You can expect to have an increase in abdominal girth for about 6 weeks.”

  • 9. 
    Which instructions would be most appropriate to include in a teaching plan for a client ready to be discharged after the repair of an AAA?
    • A. 

      Keeping environmental temperatures comfortably warm

    • B. 

      Avoiding injury to the hands or feet

    • C. 

      Using a heating pad on the feet

    • D. 

      Smoking cessation

  • 10. 
    In assessing the extremities of the client with Buerger’s disease, the nurse correlates which clinical manifestations with this disease process?
    • A. 

      Reddened, with diminished distal pulses

    • B. 

      Cold and pale, with proximal bounding pulses

    • C. 

      Cyanotic, with hyporeflexive distal deep tendon reflexes

    • D. 

      Brownish, with hyperreflexive distal deep tendon reflexes

  • 11. 
    Which intervention suggested to the client with Raynaud’s disease is aimed at preventing complications?
    • A. 

      “Take oral vasoconstrictive agents when you have symptoms.”

    • B. 

      “Wear warm clothing when exposed to cool temperatures.”

    • C. 

      “Avoid placing lotion on affected extremities.”

    • D. 

      “Check the pulses in your arms and legs daily.”

  • 12. 
    The client is receiving heparin therapy for a venous thromboembolism (VTE). Which activated partial thromboplastin time (aPTT) indicates that anticoagulation is adequate?
    • A. 

      The client’s aPPT is half of the control value.

    • B. 

      The client’s aPPT is the same as the control value.

    • C. 

      The client’s aPPT is twice the control value.

    • D. 

      The client’s aPPT is five times the control value.

  • 13. 
    The health care provider has prescribed the client sodium warfarin (Coumadin) while he or she is still receiving intravenous heparin. Which is the nurse’s best action?
    • A. 

      Administer the medications as prescribed.

    • B. 

      Turn off the heparin drip for 1 hour before administration of the warfarin.

    • C. 

      Discontinue the heparin drip completely before warfarin administration.

    • D. 

      Hold the dose of warfarin.

  • 14. 
    A client who is receiving unfractionated heparin is experiencing excessive bleeding. Which medication will the nurse administer?
    • A. 

      Warfarin

    • B. 

      Vitamin K

    • C. 

      Enoxaparin

    • D. 

      Protamine sulfate

  • 15. 
    What instructions will the nurse provide to a client at risk of VTE who is being discharged home with low–molecular-weight heparin?
    • A. 

      “You must have your aPTT checked every 2 weeks.”

    • B. 

      “Massage the injection site after the heparin is injected.”

    • C. 

      “Notify your health care provider if your stools appear tarry.”

    • D. 

      “You will have an IV catheter placed that you can use for intermittent injection of the heparin.”

  • 16. 
    Which health teaching will the nurse include in the continuing plan of care for a client with chronic venous stasis ulcers?
    • A. 

      “Apply antiembolism stockings before getting out of bed in the morning.”

    • B. 

      “Clean the ulcer with Betadine before applying a dressing.”

    • C. 

      “Take one low-dose aspirin daily to prevent inflammation.”

    • D. 

      “Remove and reapply the DuoDerm dressing daily.”

  • 17. 
    In assessing for skin changes in an African-American client admitted with peripheral artery disease, the nurse monitors for which change?
    • A. 

      Excess hair growth on the arms and legs

    • B. 

      Pitting edema in the feet

    • C. 

      Cyanosis of the nail beds

    • D. 

      Loss of toe nails

  • 18. 
    In reviewing a clients laboratory results, the nurse correlates elevations in which values as risk factors for atherosclerosis? (Select all that apply.)
    • A. 

      Total cholesterol

    • B. 

      High-density cholesterol

    • C. 

      Triglycerides

    • D. 

      Serum albumin

    • E. 

      Low-density cholesterol

    • F. 

      Homocysteine

Back to Top Back to top